Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 08.01.2007
From: Paula Hazelton

Subject: On medication, but still no joy and regular flare ups!

Hiya, Im on methotrexate and enbrel injections and am still in so much pain. My stomach swells up so much and I think this causes my back to be more painful. I've been on enbrel for 18mths and metho for 3mths. Im feeling at my wits end as being on these two very strong and supposedly 'miracle' drugs Im very disappointed Im not feeling much better. I guess I may feel much worse if i wasnt on either but the whole 'being ill and uncomfortable' all the time is really getting me down. Ive been diagnosed with AS for 5 years and recently have been told I 'probably' have RA as well. My feet ache at the back of my heels and at the sides, my stomach is permanently huge and swollen, my hips ache and the whole of my back aches and feels so stiff. I often get thumb pain and also right shoulder pain. Does anyone else out there suffer in the same way whilst on the medications? H e l p ! ! !
reply | back to forum

Date: 08.05.2007
From: laurie

Subject: Re: On medication, but still no joy and regular flare ups!

hi paula
I know exactly how you feel! I suffer with RA and have tried so many different medicines with no sucess, a few weeks ago i started humira and to date haven't had any results but i think it can take a while to work, painkillers do not help most of the time and i'm constanly in pain with my ankles, knees, hips and left shoulder. I am very stiff and walking is often difficult. I sometimes find that massaging the swollen painful joints helps to ease the pain. I know what you mean about feeling down at the thought of being ill all teh time, i feel as though i am being left behind alot of the time as i can't do everything that me friends do as i am limited because of the RA.
reply | back to forum

Date: 16.05.2007
From: Lin Williams

Subject: Re: On medication, but still no joy and regular flare ups!

Hi Paula and Laurie
I also know what you mean, I am also a RA sufferer and have tried several medications, I am currently taking Methotrexate 22.5mg and to be quite honest I would rather not take it, the side effects are far to risky ie finger and toenails are dropping off, my hair is falling out but heh, at least Ive stopped feeling sick now. My joints are still swelling on flare up days, my GP gave me some painkillers called arthrotec they are really good at taking the pain away. Because of the above side effects GP have reduced me back to 17.5mg which I start again today. Have been told not to stop taking altogether unless side effects carry on. If I can find this site again, Ill keep you both posted.of course I do have an MSN Account if you fancy a chat at any time it is :_ willi2@hotmail.co.uk (just in case try willi2@hotmail.com) I would be interested in hearing how you both are getting on.

Kind regards,
fellow RA Sufferer
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

3+10=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board